Iowa, 2018Flash Flooding and Flood in Iowa, June 13 to 14, 2018
June 13 to 14, 2018 · NWS DMX · 47 events in 15 counties and zones
After a very brief reprieve from multiple days of activity, another round of storms greeted large parts of central Iowa during the very early morning hours of the 14th, through the rest of the morning, and into the afternoon. Traditional severe weather in the form of hail and damaging winds were sporadic, while heavy rain and flash flooding was the main player.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $210,000
- Crop damage
- $300,000
- Events
- 47
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After a very brief reprieve from multiple days of activity, another round of storms greeted large parts of central Iowa during the very early morning hours of the 14th, through the rest of the morning, and into the afternoon. Traditional severe weather in the form of hail and damaging winds were sporadic, while heavy rain and flash flooding was the main player. The hail and wind reports were low end severe with generally quarter to ping pong ball sized hail and winds less than 70 mph. Heavy rain was rather impressive with a number of spots receiving 4 to 6 inches of rain, which helped lead to periods of flash flooding.
The environment lended itself to heavy rain potential and marginal severe weather. Much of the state found itself on the cool side of a warm frontal boundary situated off to the west and the south. Given the location in relation to the warm front and nocturnal initiation, MUCAPE values were modest at best around 1000 to 2000 J/kg in central Iowa with better values to the wets and south and lesser values further north and east. Effective shear values increased through the overnight hours with aid from the nocturnal low level jet, generally finding itself in the 30 to 40+ kt range. The aforementioned nocturnal low level jet not only aided in initiation, but also ushered in plentiful moisture allowing precipitable water values to approach the 1.5 to 2.0 inch range.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 13, 5:32 AM CST, 28 minutes earlier.
Area forecast discussion, Jun 13, 5:32 AM CST, 28 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
632 AM CDT Wed Jun 13 2018
.SHORT TERM.../Today through Tonight/
Issued at 338 AM CDT Wed Jun 13 2018
The surface boundary that is bringing much drier to the state is now
over the far southeast forecast area. Dew points have fallen into
the mid 50s over northwest Iowa while dew points remain in the low
70s ahead of the system. High pressure currently over eastern South
Dakota will move over Iowa today and will result in a pleasant day
with temperatures in the 70s to low 80s, low humidity and light
winds. Despite the drier air arriving, the deeper moisture will not
be displaced far with PWATs greater than 1.5 inches will be remain
just to the south over Kansas and Missouri. Return flow will develop
quickly as the area of high pressure moves into eastern Iowa and
Illinois and will draw this moisture quickly back into the state.
Strong theta-e advection will be moving into southwest Iowa between
00-06z this evening and will lead to increasing instability across
the area. Thunderstorms are expected to develop and move east into
central Iowa overnight. Much of this activity is not expected until
after 06z. These storms will remain well elevated overnight as
profiles remain mostly dry below 8 kft. While an isolated severe
storm with large hail can not be ruled out, mid level lapse rates
and modest MUCAPEs are not very conducive for strong/accelerating
updrafts that would support severe hail. Localized rainfall amounts
over 1 inch are possible.
.LONG TERM.../Thursday through Tuesday/
Issued at 338 AM CDT Wed Jun 13 2018
On Thursday and Thursday night a mid-level ridge will build across
the region, with warm air advection increasing across Iowa and
neighboring states. Convection will fire each night in conjunction
with the nocturnal LLJ, the first round lingering into Thursday
morning across parts of central Iowa, and the second round mainly
affecting areas just to our northeast on Thursday night/Friday
morning, with the expectation that subsequent rounds of
overnight/morning convection over the weekend will remain north of
Iowa. Meanwhile the aforementioned ridge and warm air advection
regime will lead to a pronounced heat wave across Iowa from Friday
through at least Sunday, with temperatures far above normal and
heat index values approaching or exceeding 100 degrees each
afternoon/evening. Forecast soundings indicate potential for
decent low-level mixing on these days so the resulting breezes may
slightly mitigate hazardous heat effects, but given the prolonged
nature of the heat it still seems probable that a heat advisory
will be warranted later this week.
The large mid-level ridge will gradually break down early next
week, bringing an end to the heat wave and a return of rain and
thunderstorm chances. However, there remains considerable
uncertainty in the timing and general evolution of this breakdown.
The GFS has been steadfast in bringing showers/storms and a
surface trough through our forecast area on Monday/Monday night,
while the ECMWF has vacillated between a similar solution and one
in which the ridge holds fairly strong, delaying the trough
passage and associated storms until Tuesday or even Wednesday. For
now have maintained prolonged 20-40 POPs in the early part of
next week, with warm temperatures on Monday moderating thereafter,
but it may be several days yet before we have a better handle on
this time frame. Stepping into the way-out machine, there continue
to be indications that modest northwesterly flow will become
established in the latter half of next week, supporting a welcome
spell of relatively cooler weather, but obviously a lot can change
between now and then.
&&
.AVIATION.../For the 12Z TAFS through 12Z Thursday morning/
Issued at 632 AM CDT Wed Jun 13 2018
VFR conditions will persist through the day today along.
Thunderstorms are expected across portions of central Iowa
overnight, mainly after 06z. Cigs associated with the
thunderstorms will remain AOA 6 kft. The wind will generally
remain at less than 12 kts today and become light and variable at
times by this evening.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...Donavon
LONG TERM...Lee
AVIATION...Donavon
Hazardous weather outlook, Jun 13, 2:51 AM CST, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
351 AM CDT Wed Jun 13 2018
IAZ004>007-015>017-023>028-033>038-044>050-057>062-070>075-
081>086-092>097-141100-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Crawford-Carroll-Greene-Boone-
Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-
Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-
Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
351 AM CDT Wed Jun 13 2018
This Hazardous Weather Outlook is for portions of central Iowa.
.DAY ONE...Today and tonight
Thunderstorm chances will increase after midnight tonight, mainly
west of Interstate 35. The severe weather threat is low.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
A few thunderstorms are possible across northern Iowa late
Thursday night/Friday morning and again late Friday night/Saturday
morning, with a low threat of severe weather. Thunderstorm chances
will then return between Monday and Tuesday, with the severe
weather probability uncertain at this time.
Hot and humid conditions will prevail from Friday through at least
Sunday and perhaps into early next week. Heat index values will
exceed 100 degrees in some areas each afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
IAZ039-141100-
Black Hawk-
351 AM CDT Wed Jun 13 2018
This Hazardous Weather Outlook is for portions of central Iowa.
.DAY ONE...Today and tonight
River Flood Warnings are in effect for the Cedar River basin.
Please refer to our website at weather.gov/desmoines for further
details.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
A few thunderstorms are possible across northern Iowa late
Thursday night/Friday morning and again late Friday night/Saturday
morning, with a low threat of severe weather. Thunderstorm chances
will then return between Monday and Tuesday, with the severe
weather probability uncertain at this time.
Hot and humid conditions will prevail from Friday through at least
Sunday and perhaps into early next week. Heat index values will
exceed 100 degrees in some areas each afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Lee
Event by event
31 heavy rain, 8 flash flood, 4 hail, 3 thunderstorm wind, 1 flood. Local standard time, as filed.
Heavy Rain, Pocahontas
- When
- June 13, 6:00 AM CST to June 14, 6:00 AM CST
- Where
- Pocahontas County, 0.86 mi SW of Pocahontas Muni Arpt
- Reported by
- COOP Observer
- Coordinates
- 42.740, -94.660
Coop observer reported heavy rainfall of 3.10 inches over the last 24 hours.
Heavy Rain, Story
- When
- June 13, 8:00 AM CST to June 14, 8:00 AM CST
- Where
- Story County, 2.07 mi NW of Iowa Center
- Reported by
- CoCoRaHS
- Coordinates
- 41.950, -93.450
CoCoRaHS observer recorded heavy rainfall of 2.91 inches over the last 24 hours.
Heavy Rain, Story
- When
- June 13, 8:00 AM CST to June 14, 8:00 AM CST
- Where
- Story County, 0.51 mi E of Ontario
- Reported by
- CoCoRaHS
- Coordinates
- 42.030, -93.670
CoCoRaHS observer recorded heavy rainfall of 2.79 inches.
Flood, Bremer
- When
- June 13, 11:11 AM CST to 5:30 PM CST
- Where
- Bremer County, 2.44 mi ENE of Frederika to 2.71 mi NW of Frederika
- Cause
- Heavy Rain
- Property damage
- $50,000
- Crop damage
- $100,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.891, -92.254
Minor flooding was reported along the Wapsipinicon River throughout the county and especially at Tripoli and along portions of the East Fork Wapsipinicon River throughout the county.
Heavy Rain, Calhoun
- When
- June 14, 12:45 AM CST to 9:00 AM CST
- Where
- Calhoun County, Pomeroy
- Reported by
- Public
- Coordinates
- 42.550, -94.680
Public reported heavy rainfall of 2.05 inches.
Heavy Rain, Mahaska
- When
- June 14, 1:00 AM CST to 12:00 PM CST
- Where
- Mahaska County, 0.86 mi SE of Oskaloosa
- Reported by
- Social Media
- Coordinates
- 41.290, -92.640
Public reported heavy rainfall of 2.5 inches.
Heavy Rain, Webster
- When
- June 14, 1:15 AM CST to 8:00 AM CST
- Where
- Webster County, 2.07 mi N of (Fod)ft Dodge Muni A
- Reported by
- Trained Spotter
- Coordinates
- 42.580, -94.180
Trained spotter reported heavy rainfall of 3.65 inches.
Heavy Rain, Greene
- When
- June 14, 1:15 AM CST to 10:00 AM CST
- Where
- Greene County, 0.86 mi SE of Paton
- Reported by
- Trained Spotter
- Coordinates
- 42.160, -94.260
Trained spotter reported heavy rainfall of 2.00 inches.
Heavy Rain, Webster
- When
- June 14, 1:30 AM CST to 11:00 AM CST
- Where
- Webster County, 0.69 mi N of Ft Dodge
- Reported by
- Broadcast Media
- Coordinates
- 42.510, -94.180
WHOTV relayed report of heavy rainfall of 5.70 inches.
Heavy Rain, Jasper
- When
- June 14, 1:30 AM CST to 11:35 AM CST
- Where
- Jasper County, 4.27 mi SSW of Kellogg
- Reported by
- Trained Spotter
- Coordinates
- 41.660, -92.940
Trained spotter reported heavy rainfall of 5.25 inches.
Hail, Webster
- When
- June 14, 1:58 AM CST
- Where
- Webster County, 0.69 mi N of Moorland
- Measured
- 2 in hail
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.440, -94.300
Trained spotter reported 2 inch diameter hail.
Heavy Rain, Story
- When
- June 14, 2:00 AM CST to 6:56 AM CST
- Where
- Story County, 0.51 mi W of Ontario
- Reported by
- NWS Employee
- Coordinates
- 42.030, -93.690
An NWS employee recorded heavy rainfall of 2.73 inches.
Heavy Rain, Story
- When
- June 14, 2:00 AM CST to 8:25 AM CST
- Where
- Story County, 0.51 mi W of Ontario
- Reported by
- NWS Employee
- Coordinates
- 42.030, -93.690
NWS employee reported heavy rainfall of 3.60 inches.
Heavy Rain, Story
- When
- June 14, 2:00 AM CST to 8:40 AM CST
- Where
- Story County, 0.51 mi W of Ames
- Reported by
- Trained Spotter
- Coordinates
- 42.030, -93.630
Trained spotter reported heavy rainfall of 4.50 inches.
Heavy Rain, Story
- When
- June 14, 2:00 AM CST to 8:45 AM CST
- Where
- Story County, Ames
- Reported by
- Trained Spotter
- Coordinates
- 42.030, -93.620
Trained spotter reported heavy rainfall of 4.75 inches.
Heavy Rain, Story
- When
- June 14, 2:00 AM CST to 9:16 AM CST
- Where
- Story County, 1.24 mi SW of Ames
- Reported by
- Trained Spotter
- Coordinates
- 42.020, -93.640
Trained spotter reported heavy rainfall of 5.4 inches.
Heavy Rain, Story
- When
- June 14, 2:00 AM CST to 9:20 AM CST
- Where
- Story County, 1.24 mi SW of Ames
- Reported by
- Trained Spotter
- Coordinates
- 42.020, -93.640
Trained spotter reported heavy rainfall of 5.4 inches.
Heavy Rain, Hamilton
- When
- June 14, 2:00 AM CST to 10:00 AM CST
- Where
- Hamilton County, 1.02 mi E of Webster City
- Reported by
- Broadcast Media
- Coordinates
- 42.470, -93.800
Broadcast media reported heavy rainfall of 2.50 inches.
Heavy Rain, Story
- When
- June 14, 2:00 AM CST to 10:28 AM CST
- Where
- Story County, 0.51 mi W of Ontario
- Reported by
- NWS Employee
- Coordinates
- 42.030, -93.690
An NWS employee reported heavy rainfall of 4.45 inches.
Heavy Rain, Story
- When
- June 14, 2:00 AM CST to 11:00 AM CST
- Where
- Story County, 1.72 mi SW of Slater
- Reported by
- Social Media
- Coordinates
- 41.860, -93.700
Public reported heavy rainfall of 2.50 inches.
Heavy Rain, Story
- When
- June 14, 2:10 AM CST to 7:45 AM CST
- Where
- Story County, 0.51 mi W of Ames
- Reported by
- Social Media
- Coordinates
- 42.030, -93.630
Public reported heavy rainfall of 2.40 inches.
Heavy Rain, Story
- When
- June 14, 2:15 AM CST to 6:19 AM CST
- Where
- Story County, Ames Arpt
- Reported by
- ASOS
- Coordinates
- 42.000, -93.620
Ames Municipal Airport ASOS recorded heavy rainfall of 2.61 inches.
Heavy Rain, Story
- When
- June 14, 2:15 AM CST to 7:00 AM CST
- Where
- Story County, 1.38 mi N of Ames
- Reported by
- Trained Spotter
- Coordinates
- 42.050, -93.620
Trained spotter reported heavy rainfall of 2.98 inches.
Heavy Rain, Story
- When
- June 14, 2:15 AM CST to 9:24 AM CST
- Where
- Story County, 3.16 mi NNW of Shipley
- Reported by
- Social Media
- Coordinates
- 42.020, -93.550
Public reported heavy rainfall of 6.50 inches.
Heavy Rain, Story
- When
- June 14, 2:30 AM CST to 8:15 AM CST
- Where
- Story County, 1.47 mi SSW of Iowa Center
- Reported by
- Trained Spotter
- Coordinates
- 41.910, -93.430
Trained spotter reported heavy rainfall of 3.7 inches.
Hail, Story
- When
- June 14, 2:36 AM CST
- Where
- Story County, 0.86 mi NW of Ontario
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.040, -93.690
Public reported quarter sized hail.
Heavy Rain, Marshall
- When
- June 14, 3:15 AM CST to 11:45 AM CST
- Where
- Marshall County, 4.42 mi SSW of Van Cleve
- Reported by
- Social Media
- Coordinates
- 41.870, -93.050
Public reported heavy rainfall of 3.80 inches.
Heavy Rain, Polk
- When
- June 14, 3:30 AM CST to 10:20 AM CST
- Where
- Polk County, 2.14 mi SSW of Saydell
- Reported by
- Trained Spotter
- Coordinates
- 41.640, -93.630
Trained spotter reported heavy rainfall of 3.1 inches.
Heavy Rain, Polk
- When
- June 14, 3:45 AM CST to 7:00 AM CST
- Where
- Polk County, 1.38 mi S of Altoona
- Reported by
- Trained Spotter
- Coordinates
- 41.630, -93.470
Trained spotter reported heavy rainfall of 2.63 inches.
Heavy Rain, Polk
- When
- June 14, 4:00 AM CST to 5:37 AM CST
- Where
- Polk County, 0.69 mi S of Altoona
- Reported by
- Trained Spotter
- Coordinates
- 41.640, -93.470
Trained spotter reported heavy rainfall of 2.43 inches.
Heavy Rain, Pocahontas
- When
- June 14, 4:00 AM CST to 8:33 AM CST
- Where
- Pocahontas County, 0.69 mi N of Pocahontas
- Reported by
- Social Media
- Coordinates
- 42.740, -94.670
Public reported heavy rainfall of 3.1 inches.
Heavy Rain, Polk
- When
- June 14, 4:00 AM CST to 10:12 AM CST
- Where
- Polk County, 0.69 mi S of Altoona
- Reported by
- Trained Spotter
- Coordinates
- 41.640, -93.470
Trained spotter reported heavy rainfall of 3.43 inches.
Heavy Rain, Polk
- When
- June 14, 4:00 AM CST to 11:00 AM CST
- Where
- Polk County, 0.52 mi E of Altoona
- Reported by
- Amateur Radio
- Coordinates
- 41.650, -93.460
Amateur radio operator reported heavy rainfall of 2.82 inches.
Heavy Rain, Humboldt
- When
- June 14, 4:15 AM CST to 10:30 AM CST
- Where
- Humboldt County, 4.62 mi SSE of Unique
- Reported by
- Public
- Coordinates
- 42.660, -94.310
Iowa Environmental Mesonet forwarded report of heavy rainfall of 5.50 inches.
Flash Flood, Pocahontas
- When
- June 14, 6:40 AM CST to 12:45 PM CST
- Where
- Pocahontas County, 0.69 mi N of Pocahontas to 1.24 mi NW of Pocahontas Muni Arpt
- Cause
- Heavy Rain
- Property damage
- $10,000
- Crop damage
- $100,000
- Reported by
- Public
- Coordinates
- 42.740, -94.670
Public reported ditches full and field covered in rain water. Highway 4 was partially covered with water as well.
Flash Flood, Webster
- When
- June 14, 6:57 AM CST to 12:45 PM CST
- Where
- Webster County, 0.82 mi NNW of Clare to 0.28 mi WNW of Clare
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 42.592, -94.354
Emergency manager reported Highway C66 near Clare closed due to flash flooding. This is a delayed report from yesterday, time estimated from radar.
Hail, Greene
- When
- June 14, 8:48 AM CST
- Where
- Greene County, 0.86 mi SE of Scranton
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 42.020, -94.540
Public reported quarter sized hail.
Flash Flood, Hamilton
- When
- June 14, 9:30 AM CST to 1:30 PM CST
- Where
- Hamilton County, 1.38 mi N of Rosedale to 1.42 mi N of Rosedale
- Cause
- Heavy Rain
- Property damage
- $10,000
- Crop damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 42.240, -93.720
Law enforcement reported intersection of 380th St and Nelson closed due to water over the road.
Flash Flood, Hamilton
- When
- June 14, 9:30 AM CST to 1:30 PM CST
- Where
- Hamilton County, 2.47 mi NW of Rosedale to 2.24 mi WNW of Rosedale
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 42.240, -93.760
Law enforcement reported water partially over the roadway.
Flash Flood, Hamilton
- When
- June 14, 9:30 AM CST to 1:30 PM CST
- Where
- Hamilton County, 2.07 mi S of Stanhope to 2.09 mi S of Stanhope
- Cause
- Heavy Rain
- Property damage
- $10,000
- Crop damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 42.250, -93.799
Law enforcement reported Highway 17 closed at County Road D65 due to water over the roadway.
Hail, Monroe
- When
- June 14, 9:35 AM CST
- Where
- Monroe County, 0.52 mi E of Albia
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.030, -92.810
Trained spotter reported ping pong ball sized hail.
Flash Flood, Pocahontas
- When
- June 14, 9:45 AM CST to 12:45 PM CST
- Where
- Pocahontas County, 1.55 mi NNW of Pocahontas to 0.21 mi NW of Westview
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 42.749, -94.687
Trained spotter reported Highway 4 in Pocahontas was partially covered and some side streets in town were covered in water as well.
Flash Flood, Story
- When
- June 14, 9:49 AM CST to 2:15 PM CST
- Where
- Story County, 0.34 mi S of Ames to 0.35 mi S of Ames
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 42.025, -93.621
WHO-TV, via social media, reported water roughly 2 to 3 feet deep on Grand Ave at the railroad underpass just north of Lincoln Way. Several cars were stalled out in the water.
Thunderstorm Wind, Wapello
- When
- June 14, 10:30 AM CST
- Where
- Wapello County, 0.69 mi N of (Otm)ottumwa Indstrl
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.110, -92.450
Ottumwa Regional Airport ASOS recorded a 61 mph wind gust.
Flash Flood, Boone
- When
- June 14, 10:31 AM CST to 2:15 PM CST
- Where
- Boone County, 1.5 mi NE of Sheldahl to 1.75 mi E of Sheldahl
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 41.887, -93.701
Public reported water up to the bumpers on several vehicles in a parking lot near the Boone and Story county line on R38.
Thunderstorm Wind, Wapello
- When
- June 14, 10:45 AM CST
- Where
- Wapello County, 2.5 mi WNW of Ottumwa
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 41.040, -92.440
Public reported a large tree down over power lines.
Thunderstorm Wind, Wapello
- When
- June 14, 10:50 AM CST
- Where
- Wapello County, 1.25 mi WNW of Ottumwa
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.030, -92.420
Trained spotter reported a few large trees down on the north side of Ottumwa.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Pennsylvania, June 13, 20186 injured · $5.5 million · EF2 · 3 events
- Hail in Colorado, June 13, 2018$169 million · 3 in hail · 13 events
- Flash Flood in Ohio, June 13, 2018$1.3 million · 1 event
- Lightning Strike in Florida, June 13, 2018$500,000 · 1 event
- Hail and Damaging Winds in New York, June 13, 2018$129,000 · 1.75 in hail · 24 events
- Damaging Winds in New York, June 13, 2018$115,000 · 50 kt wind · 9 events
- Flooding and Damaging Winds in Indiana, June 13, 2018$95,000 · 56 kt wind · 9 events
- Lightning Strike in Illinois, June 13, 2018$100,000 · 1 event
- Tornado in Pennsylvania, June 13, 2018EF1 · 1 event
- Tornado and Flash Flooding in Arkansas, June 13 to 14, 2018$5,000 · EF0 · 23 events
- Lightning Strike in Louisiana, June 13, 2018$25,000 · 1 event
- Damaging Winds in New York, June 13, 2018$20,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 762457, 762471, 762473, 767255, 762509, 762514, 762475, 762506, 762511, 762512, 762448, 762463, 762478, 762481, 762483, 762484, 762485, 762498, 762501, 762515, 762470, 762459, 762468, 762487, 762476, 762450, 762517, 762500, 762467, 762456, 762479, 762499, 762513, 762508, 765369, 762465, 762482, 762490, 762492, 762493, and more.